| Catalog Number |
352.311 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, the tip of an extraction screwdriver was broken during the removal of a vectra screw.Fragment generated from broken device and was retrieved.The procedure was successfully completed with one (1) minute surgical delay.The patient was stable.This report addresses the broken tip of an extraction screwdriver during the removal of a vectra screw.The removal of vectra screw due to adjacent level has been captured under related complaint (b)(4).Concomitant device reported: vectra screw (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) extraction screwdriver.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality conducted an investigation of the returned device.Complaint summary: flow: broken visual inspection: the extraction screwdriver (part # 352.311, lot # unknown) was received at us cq with the distal tip of the device broken.The tip is broken in almost half but has a piece still attached that is bent.This agrees with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as relevant features are significantly deformed due to post-manufacturing damage.Document/specification review: the following drawing(s) was reviewed; extraction screwdriver: driver shaft and handle assy extraction screwdriver: a dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as the extraction screwdriver (part # 352.311, lot # unknown) was received at us cq with the distal tip of the device broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.